Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 154, NWS Columbia, SC

July 26, 2010Lincoln County, Georgia; Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 26, 2010, 2:15 PM EDT for Lincoln County, Georgia; Edgefield County, McCormick County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 2:15 PM EDT (18:15 UTC)
Expired
Jul 26, 2010, 2:45 PM EDT
In force
30 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS52 KCAE 261815
SVRCAE
GAC181-SCC037-065-261845-
/O.NEW.KCAE.SV.W.0154.100726T1815Z-100726T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
215 PM EDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA
  SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
  WESTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 245 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PARKSVILLE...OR 19 MILES
  NORTHWEST OF EVANS...AND MOVING EAST AT 5 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE PLUM BRANCH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE THURMOND...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.

&&

LAT...LON 3386 8240 3388 8206 3362 8212 3364 8220
      3368 8221 3369 8223 3369 8229 3370 8231
      3370 8234 3368 8237 3370 8245
TIME...MOT...LOC 1814Z 264DEG 5KT 3376 8229

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:42 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 26, 1:42 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
142 PM EDT MON JUL 26 2010

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLIP SOUTH INTO OUR REGION TODAY AND STALL
THROUGH TUESDAY. THE UPPER LEVEL RIDGE OVERHEAD WILL GRADUALLY
WEAKEN.

&&

.NEAR TERM /THROUGH TONIGHT/...
SURFACE BOUNDARY CURRENTLY OVER THE CENTRAL MIDLAND SHOULD STALL
OUT LATER THIS AFTERNOON AND EVENING. THIS WILL ACT AS A FOCUSING
MECHANISM FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. THE
UPPER LEVEL RIDGE OVERHEAD WILL WEAKEN SLIGHTLY AND SHIFT SOUTH
SOME...AND SOME INCREASE IN ATMOSPHERIC MOISTURE AND INSTABILITY
EXPECTED. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS. A HEAT ADVISORY REMAINS IN EFFECT WITH MAX
TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE LOWER TO MID
70S...YIELDING HEAT INDEX VALUES OVER 105.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
SURFACE BOUNDARY APPEARS WILL REMAIN IN PLACE AND SLOWLY BECOME
DIFFUSE. THE UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN SLIGHTLY
AND SHIFT SLIGHTLY SW. SIGNIFICANT ATMOSPHERIC MOISTURE AND
INSTABILITY IN PLACE TO ALLOW SCATTERED DIURNAL CONVECTION AGAIN.
GIVEN EXPECTATION OF SLIGHTLY COOLER TEMPS...HEAT ADVISORY MAY NOT
BE REQUIRED TUESDAY...BUT THIS WILL HAVE TO BE MONITORED.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS INDICATE UPPER RIDGE SHIFTING TO OUR WEST WITH UPPER
TROUGHINESS DEVELOPING OVER THE EASTERN CONUS. ANOTHER SURFACE
BOUNDARY MAY SHIFT INTO OUR REGION. APPEARANCE OF ABUNDANT
ATMOSPHERIC MOISTURE OVER OUR REGION WILL LEAD TO CHANCE DIURNAL
POPS THROUGH THE PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
WEAK FRONTAL BOUNDARY HAS MOVED INTO THE CENTRAL MIDLANDS...WITH
SCATTERED THUNDERSTORMS DEVELOPING ALONG ITS BOUNDARY.  MOST CLOUDS
THIS AFTERNOON AROUND 4.5 KFT...WITH MENTION OF CB THROUGH THE LATE
EVENING.  WILL AMEND TAFS AS STORMS APPROACH SITES.  BRIEF IFR-MVFR
CONDITIONS ARE POSSIBLE IN STORMS.   VFR CONDITIONS OVERNIGHT. ALSO
ON TUESDAY...WITH THE RETURN OF ISOLATED TO SCATTERED AFTERNOON
CONVECTION.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR IFR CONDITIONS POSSIBLE IN
MAINLY AFTERNOON AND EVENING THUNDERSTORMS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-018-
     020>022-025>031-035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-063>065-
     077.

&&
Hazardous weather outlook, Jul 26, 5:32 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
532 AM EDT MON JUL 26 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270945-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
532 AM EDT MON JUL 26 2010

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:59 AM EDTHeat AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond15 hr
Jul 26, 5:06 PM EDTSevere Thunderstorm WarningCAEBurke27 min
Jul 26, 5:52 PM EDTSevere Thunderstorm WarningCAEMcDuffie38 min
Jul 26, 2:38 PM EDTSevere Thunderstorm WarningCAEMcCormick37 min
Jul 26, 3:00 PM EDTSevere Thunderstorm WarningCAEClarendon30 min
Jul 26, 3:03 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Sumter27 min
Jul 26, 4:58 PM EDTSevere Thunderstorm WarningCAELexington, Richland47 min
Jul 26, 5:02 PM EDTSevere Thunderstorm WarningCAEKershaw, Richland, Sumter43 min
Jul 26, 5:04 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg41 min
Jul 26, 5:27 PM EDTSevere Thunderstorm WarningCAEFairfield, Lexington, Richland48 min
Jul 26, 5:57 PM EDTSevere Thunderstorm WarningCAEKershaw48 min
Jul 26, 6:04 PM EDTAreal Flood AdvisoryCAELexington, Richland116 min
Jul 26, 6:12 PM EDTSevere Thunderstorm WarningCAELexington, Richland48 min
Jul 26, 6:15 PM EDTFlash Flood WarningCAELexington, Richland3 hr
Jul 26, 6:39 PM EDTSevere Thunderstorm WarningCAEKershaw, Richland, Sumter51 min
Jul 26, 7:04 PM EDTSevere Thunderstorm WarningCAEFairfield41 min
Jul 26, 7:14 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Richland46 min
Jul 26, 7:34 PM EDTSevere Thunderstorm WarningCAEKershaw, Lancaster41 min
Jul 26, 7:40 PM EDTSevere Thunderstorm WarningCAEFairfield50 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2010Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.